MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120410
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 09/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Patient identifier: (b)(6).Procode: krd/hcg.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of nineteen products involved with the complaint and the associated manufacturer report numbers are 3008114965-2020-00331, 3008114965-2020-00332, 3008114965-2020-00333, 3008114965-2020-00334, 3008114965-2020-00335, 3008114965-2020-00336, 3008114965-2020-00337, 3008114965-2020-00338, 3008114965-2020-00339, 3008114965-2020-00340, 3008114965-2020-00341, 3008114965-2020-00342, 3008114965-2020-00343, 3008114965-2020-00344, 3008114965-2020-00345, 3008114965-2020-00346, 3008114965-2020-00347, 3008114965-2020-00348 and 3008114965-2020-00349.
 
Event or Problem Description
As reported via the (b)(6) study, a (b)(6) female (subject (b)(6)) with a history of headaches, migraines, and anxiety presented with a subarachnoid hemorrhage (hunt & hess grade 2) on (b)(6) 2019 and subsequently underwent balloon-assisted coil embolization of a ruptured anterior communicating artery (acom) bifurcation aneurysm on (b)(6) 2019.Immediate pre-procedure angiography on (b)(6) 2019 revealed a ruptured midline acom bifurcation aneurysm with the following dimensions: height 5.7mm, dome 8.1mm, maximum aneurysm diameter 8.1mm, neck size 2.8mm, and dome-to-neck ratio 2.9mm.The parent vessel diameter was 2.2mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xsft (glx120410/unknown lot #), one 2.5mm x 5cm galaxy g3 xsft (glx122505/ l13333), one 2mm x 2cm galaxy g3 xsft (glx120202/l13330), one 2.5mm x 4.5cm galaxy g3 mini (glm925045/s15174), one 1.5mm x 2.5cm galaxy g3 mini (glm915025/l15425), one 1.5mm x 3cm galaxy g3 mini (glm915030/l14685), one 1.5mm x 2cm galaxy g3 mini (glm915020/l15571), two 1mm x 2cm galaxy g3 mini (glm910020/l14855), two 1mm x 2.5cm galaxy g3 mini (glm910025/l13971), one 1mm x 1.5cm galaxy g3 mini (glm910015/l15387), two 1mm x 3cm galaxy g3 mini (glm910030/l15394), one 1mm x 1.5cm galaxy g3 mini (glm910015/l15387), one 1mm x 4cm galaxy g3 mini (glm910040/l13972), one 1mm x 1cm galaxy g3 mini (glm910010/l14214), and one 1.5mm x 2cm target 360 nano (stryker) via an excelsior sl-10 (stryker) microcatheter.Heparin was administered during the procedure.Per the case report form (crf), one 5mm x 10cm galaxy g3 (gly120510/l12749) and one 1mm x 1cm galaxy g3 mini (glm910010/l14214) were used but not implanted and microcatheter kickback (loss of access to aneurysm) was encountered once during the procedure (additional information is pending).In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck.The study coils were successfully implanted at the target site with 11.44 % angiosuite packing density.A mild thrombotic event was observed angiographically at an unspecified time during the procedure and resolved with intra-arterial tirofiban (aggrastat).The patient was reportedly asymptomatic.Per the principal investigator (pi), the thrombotic event was probably related to the study device.Modified information received from the clinical database on 18-jul-2020 indicated that this adverse event (ae) was inactivated with reason code ¿added in error¿ (additional information is pending).The patient was discharged home with self-care on (b)(6) 2019 with modified rankin scale (mrs) score of 0.The 180-day follow-up digital subtraction angiography (dsa) performed on (b)(6) 2020 showed modified raymond-roy score of class i: complete obliteration.The 180-day follow-up visit was conducted via phone on (b)(6) 2020; mrs score was 0.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this report: b5, d4, g4, g7, h2, h4, h6, h10 and concomitant products corrected data: the correct lot number is l15630 section b5: additional event information received on (b)(6)2020 indicated that the thrombotic event was inactivated as a study reportable event because the event was considered by the pi as mild in severity (non-serious).The event occurred post-coil #7 (1.5mm x 2.0cm galaxy g3 mini from lot l15571).There were no reported device malfunctions or performance issues, such as coil protrusion, associated with the event.Per investigator dictation, ¿the coil mass is well placed within the aneurysm.There is occlusion of the anterior and mid dome.There is a stagnant flow in the right aspect of the posterior dome.There is no evidence of unwanted thrombus formation or non-target embolization.Note is made of thrombus formation at the junction of the aneurysm neck and right a2 segment.¿ the thrombus was not flow-limiting and did not result in distal embolization, parent artery or side branch vessel occlusion.It was further stated that there were no clear device related issues as it is well known that patients with a ruptured aneurysm are prone to unintended clot formation and cannot be pre-treated with antiplatelets due to bleed.At this time, it cannot be recalled why the 1mm x 1cm galaxy g3 mini coil from lot l14214 was used but not implanted; however, the 5mm x 10cm galaxy g3 coil from lot l12749 was ultimately not implanted due to microcatheter kickback.A 4.0mm x 11mm scepter xc (microvention) balloon was utilized for neck remodeling.A total of (b)(4) cerenovus and 5 stryker coils were implanted in the patient (total (b)(4) ).The correct lot number of the 4mm x 10cm galaxy g3 xsft is l15630.No further information was provided.Complaint conclusion: as reported via the sterling study, a 52-year old female (subject 992-012) with a history of headaches, migraines, and anxiety presented with a subarachnoid hemorrhage (hunt & hess grade 2) on (b)(6)2019 and subsequently underwent balloon-assisted coil embolization of a ruptured anterior communicating artery (acom) bifurcation aneurysm on (b)(6)2019.Immediate pre-procedure angiography on (b)(6)2019 revealed a ruptured midline acom bifurcation aneurysm with the following dimensions: height 5.7mm, dome 8.1mm, maximum aneurysm diameter 8.1mm, neck size 2.8mm, and dome-to-neck ratio 2.9mm.The parent vessel diameter was 2.2mm.Balloon-assisted coil embolization was subsequently performed with the implantation of one 4mm x 10cm galaxy g3 xsft (glx120410/unknown lot #), one 2.5mm x 5cm galaxy g3 xsft (glx122505/ l13333), one 2mm x 2cm galaxy g3 xsft (glx120202/l13330), one 2.5mm x 4.5cm galaxy g3 mini (glm925045/s15174), one 1.5mm x 2.5cm galaxy g3 mini (glm915025/l15425), one 1.5mm x 3cm galaxy g3 mini (glm915030/l14685), one 1.5mm x 2cm galaxy g3 mini (glm915020/l15571), two 1mm x 2cm galaxy g3 mini (glm910020/l14855), two 1mm x 2.5cm galaxy g3 mini (glm910025/l13971), one 1mm x 1.5cm galaxy g3 mini (glm910015/l15387), two 1mm x 3cm galaxy g3 mini (glm910030/l15394), one 1mm x 1.5cm galaxy g3 mini (glm910015/l15387), one 1mm x 4cm galaxy g3 mini (glm910040/l13972), one 1mm x 1cm galaxy g3 mini (glm910010/l14214), and one 1.5mm x 2cm target 360 nano (stryker) via an excelsior sl-10 (stryker) microcatheter.Heparin was administered during the procedure.Per the case report form (crf), one 5mm x 10cm galaxy g3 (gly120510/l12749) and one 1mm x 1cm galaxy g3 mini (glm910010/l14214) were used but not implanted and microcatheter kickback (loss of access to aneurysm) was encountered once during the procedure (additional information is pending).In the opinion of the investigator, treatment of the target aneurysm was considered complete with modified raymond-roy score of class ii: residual neck.The study coils were successfully implanted at the target site with (b)(4) angiosuite packing density.A mild thrombotic event was observed angiographically at an unspecified time during the procedure and resolved with intra-arterial tirofiban (aggrastat).The patient was reportedly asymptomatic.Per the principal investigator (pi), the thrombotic event was probably related to the study device.Modified information received from the clinical database on (b)(6)2020 indicated that this adverse event (ae) was inactivated with reason code ¿added in error¿ (additional information is pending).The patient was discharged home with self-care on (b)(6)2019 with modified rankin scale (mrs) score of 0.The 180-day follow-up digital subtraction angiography (dsa) performed on (b)(6)2020 showed modified raymond-roy score of class i: complete obliteration.The 180-day follow-up visit was conducted via phone on 30-mar-2020; mrs score was 0.Additional event information received on 13-aug-2020 indicated that the thrombotic event was inactivated as a study reportable event because the event was considered by the pi as mild in severity (non-serious).The event occurred post-coil #7 (1.5mm x 2.0cm galaxy g3 mini from lot l15571).There were no reported device malfunctions or performance issues, such as coil protrusion, associated with the event.Per investigator dictation, ¿the coil mass is well placed within the aneurysm.There is occlusion of the anterior and mid dome.There is a stagnant flow in the right aspect of the posterior dome.There is no evidence of unwanted thrombus formation or non-target embolization.Note is made of thrombus formation at the junction of the aneurysm neck and right a2 segment.¿ the thrombus was not flow-limiting and did not result in distal embolization, parent artery or side branch vessel occlusion.It was further stated that there were no clear device related issues as it is well known that patients with a ruptured aneurysm are prone to unintended clot formation and cannot be pre-treated with antiplatelets due to bleed.At this time, it cannot be recalled why the 1mm x 1cm galaxy g3 mini coil from lot l14214 was used but not implanted; however, the 5mm x 10cm galaxy g3 coil from lot l12749 was ultimately not implanted due to microcatheter kickback.A 4.0mm x 11mm scepter xc (microvention) balloon was utilized for neck remodeling.A total of 17 cerenovus and 5 stryker coils were implanted in the patient (total 22).The correct lot number of the 4mm x 10cm galaxy g3 xsft is l15630.No further information was provided.The device remains implanted, therefore, is not available for analysis.A manufacturing record evaluation was performed for the finished device l15630 number, and no non-conformances related to the reported complaint condition were identified.Cerebral thrombosis is a known potential adverse event associated with coil embolization procedures.With the information provided, it is not possible to determine the root cause of the thrombotic event; however, clinical, pharmacological, and procedural factors including this patient¿s pre-procedure presentation with a ruptured aneurysm may have contributed to the event.There have been studies showing evidence for a generalized strong activation of the coagulation and fibrinolytic system in patients with subarachnoid hemorrhage.Based on the available information, there is no indication of any device performance or manufacturing issues related to the reported event.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10391211
Report Number3008114965-2020-00332
Device Sequence Number19301453
Product Code KRD
UDI-Device Identifier10886704077718
UDI-Public10886704077718
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGLX120410
Device Catalogue NumberGLX120410
Device Lot NumberL15630
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2020
Supplement Date Received by Manufacturer08/14/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM X 2CM TARGET 360 NANO (STRYKER); 4.0MM X 11MM SCEPTER XC (MICROVENTION) BALLOON; 5 STRYKER COILS; GALAXY G3 5MM X 10CM; GALAXY G3 MINI 1.5MM X 2.5CM; GALAXY G3 MINI 1.5MM X 2CM; GALAXY G3 MINI 1.5MM X 3CM; GALAXY G3 MINI 1MM X 1.5CM; GALAXY G3 MINI 1MM X 1.5CM; GALAXY G3 MINI 1MM X 1.5CM; GALAXY G3 MINI 1MM X 1CM; GALAXY G3 MINI 1MM X 1CM; GALAXY G3 MINI 1MM X 1CM; GALAXY G3 MINI 1MM X 2.5CM; GALAXY G3 MINI 1MM X 2CM; GALAXY G3 MINI 1MM X 3CM; GALAXY G3 MINI 1MM X 4CM; GALAXY G3 MINI 2.5MM X 4.5CM; GALAXY G3 XSFT 2MM X 2CM; GALAXY G3 XSFT 4MM X 10CM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient Weight59